Dolaptchiev, S.I., Achatz, U. and Th. Reitz, 2019: Planetary geostrophic Boussinesq dynamics: barotropic flow, baroclinic instability and forced stationary waves. Quart. J. Roy. Met. Soc., accepted (pdf)

Pieroth, M., Dolaptchiev, S.I., Zacharuk, M., Heppelmann, T., Gritsun, A., Achatz, U. 2018: Climate-Dependence in Empirical Parameters of Subgrid-Scale Parameterizations using the Fluctuation-Dissipation Theorem. J. Atmos. Sci., 75(11):3843–3860 (pdf)

Zacharuk, M., Dolaptchiev, S.I., Achatz, U. and Timofeyev, I. 2018: Stochastic subgrid-scale parameterization for one-dimensional shallow water dynamics using stochastic mode reduction. Quart. J. Roy. Met. Soc., 144:1975–1990 (pdf)

Wouters, J., Dolaptchiev, S.I., Lucarini. V., and U. Achatz 2016: Parametrization of stochastic multiscale triads. Nonlin. Processes Geophys., 23, 435–445 (pdf)

Berner J., Achatz U., Batte L., Bengtsson L., de la Cámara A., Christensen H., Colangeli M, Coleman D., Crommelin D., Dolaptchiev S.I., Franzke C., Friederichs P., Imkeller P., Järvinen H., Juricke S., Kitsios V., Lott F., Lucarini V.; Mahajan S., Palmer T., Penland C.,  Sakradzija M., von Storch J.-S., Weisheimer A., Weniger M., Williams P.,  and J.-I. Yano 2016: Stochastic parameterization: Towards a new view of weather and climate models. Bull. Am. Met. Soc., 98, 565 - 587 (pdf)

Düben, P. and Dolaptchiev, S. I., 2015: Rounding errors may be benecial for simulations of atmospheric  flow: Results from the forced 1D Burgers equation. Theor. Comp. Fluid Dyn., 29: 311-328 (pdf)

Borchert, S., Achatz. U., Remmler, S., Hickel, S., Harlander, U., Vincze, M., Alexandrov, K.D., Rieper, F., Heppelmann, T. and S.I. Dolaptchiev, 2014: Finite-volume models with implicit subgrid-scale parameterization for the differentially heated rotating annulus. Met. Zeitschr., 23(6):561–580 (pdf)

Achatz, U., Löbl, U., Dolaptchiev, S. I. and Gritsun, A., Fluctuation-Dissipation Supplemented by Nonlinearity: A Climate-Dependent Sub-Grid-Scale Parameterization in Low-Order Climate Models. J. Atmos. Sci., 70, 1833-1846 (pdf)

Dolaptchiev, S.~I., Timofeyev, I. and Achatz, U., Subgrid-scale closure for the inviscid Burgers-Hopf equation, Commun. Math. Sci., 11,  757-777 (pdf)

Dolaptchiev, S. I. and Klein, R., A multi-scale model for the planetary and synoptic motions in the atmosphere, J. Atmos. Sci., 70, 2963-2981 (pdf)

Dolaptchiev, S.I., Achatz U. and I. Timofeyev, 2012: Stochastic closure for local averages in the finite-difference discretization of the forced Burgers equation. Theor. Comput. Fluid Dyn. 27, 297-317 (pdf) , The final publication is available at

Dolaptchiev, S. I. and Klein, R., Planetary geostrophic equations for the atmosphere with evolution of the barotropic flow, Dynamics of Atmospheres and Oceans, 2009, 46: 46-61

Dolaptchiev, S. I., Asymptotic models for planetary scale atmospheric motions, Doktorarbeit, Fachbereich Mathematik \& Informatik, Freie Universität Berlin, 2009,

Horenko, I., Dolaptchiev, S. I., Eliseev, A., Mokhov, I. and Klein, R., Metastable decomposition of high-dimensional meteorological data with gaps.,
Journal of Atmospheric Sciences, 2008, 65 (11): 3479-3496

Horenko, I., Klein, R., Dolaptchiev, S. I. and Schütte, C., Automated generation of reduced stochastic weather models I: simultaneous dimension and model reduction for time series analysis, SIAM Journal on Multiscale Modelling and Simulation, 2008, 6 (4): 1125-1145

Dolaptchiev, S. I., An asymptotic, nonlinear model for anisotropic, large-scale flows in the tropics, Potsdam Institute for Climate Impact Research, Report 101, 2006,